Alert archive / Tennessee / Flash Flood Warnings in 2001
Flash Flood Warning 19, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Nov 29, 2001, 4:01 PM CST for 9 counties in Tennessee. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2001, 4:01 PM CST (22:01 UTC)
- Expired
- Nov 29, 2001, 8:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
Counties Carroll County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Gibson County, TN, Henderson County, TN, Henry County, TN, Madison County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 124 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.0 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 308 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 531 m²/s²
- 0-3 km storm-relative helicity
- 471 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMEG 292206 FFWMEM TNC017-033-039-045-053-077-079-113-183-300200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 401 PM CST THU NOV 29 2001 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... DECATUR COUNTY IN TENNESSEE CARROLL COUNTY IN NORTHWEST TENNESSEE CROCKETT COUNTY IN NORTHWEST TENNESSEE DYER COUNTY IN NORTHWEST TENNESSEE GIBSON COUNTY IN NORTHWEST TENNESSEE HENRY COUNTY IN NORTHWEST TENNESSEE WEAKLEY COUNTY IN NORTHWEST TENNESSEE HENDERSON COUNTY IN SOUTHWEST TENNESSEE MADISON COUNTY IN SOUTHWEST TENNESSEE * UNTIL 800 PM CST. * AT 400 PM CST...WEATHER RADAR INDICATED MODERATE TO HEAVY RAIN CONTINUING TO FALL ACROSS THE AREA. LAW ENFORCEMANT OFFICIALS CONTINUE TO REPORT WIDESPREAD FLOODING WITH NUMEROUS ROADS CLOSED. RAINFALL WILL CONTINUE FOR THE NEXT SEVERAL HOURS BEFORE TAPERING OFF DURING THE EVENING. AN ADDITIONAL 1 TO 2 INCHES OF RAIN CAN BE EXPECTED. * CITIES AFFECTED THROUGH 800 PM CST INCLUDE... WILDERSVILLE...VALE...UNIONVILLE...TRENTON...SPRINGVILLE...SPRING CREEK...SHARON...RUTHERFORD...ROUTON...ROELLEN...PARSONS...PARIS... PALMERSVILLE...NEWBERN...MISTON .BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED... ACT QUICKLY. .DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Nov 29, 4:00 PM CST, 1 minute earlier.
Area forecast discussion, Nov 29, 4:00 PM CST, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 400 PM CST THU NOV 29 2001 STORMS HAVE LEFT CWA FOR THE MOST PART. SOME LIGHTNING IN NE AR FROM UPPER LOW. FLOODING RAINS CONTINUE IN NE HALF AREA...BUT LGT RAIN/MISTY RAIN TO BE AROUND MOST OF THE NIGHT. REALLY BAD FLOODING EVENT IN PROGRESS WITH FLASH FLOODING STILL POSSIBLE IN W TN BUT THREAT DECREASING. RIVER FLOODING BAD PROBLEM MANY PLACES. RAIN/STORM/FLOODING EVENT ENDING TONIGHT. .MEG...FLOOD WATCH UNTIL 600 PM CST.
In the hours before
Special weather statement, Nov 29, 12:25 PM CST, 3 hours 36 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-300000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1225 PM CST THU NOV 29 2001 THIS OUTLOOK COVERS WEST TENNESSEE...NORTH MISSISSIPPI...EAST ARKANSAS AND THE MISSOURI BOOTHEEL. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS WEST TENNESSEE AND NORTH MISSISSIPPI EAST OF A LINE FROM HUNTINGDON TENNESSEE...SOUTHWEST TO JACKSON...TO SOMERVILLE TO HOLLY SPRINGS MISSISSIPPI...AND ON SOUTH TO COFFEEVILLE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN THE REST OF WEST TENNESSEE AND NORTH MISSISSIPPI. A FRONT OVER THE AREA CONNECTED TO A LOW CENTERED OVER NORTH MISSISSIPPI WILL BRING SEVERE WEATHER TO THE MIDSOUTH THIS AFTERNOON AND EVENING. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS...BUT WITH THE VERY STRONG UPPER LEVEL WINDS...ISOLATED...DAMAGING TORNADOES WILL ALSO BE POSSIBLE. THE TIME OF THE HIGHEST POTENTIAL OF SEVERE WEATHER WILL BE BETWEEN NOON AND 6 PM THIS EVENING. HEAVY RAIN WITH THESE THUNDERSTORMS WILL EXACERBATE THE FLOODING CONDITIONS ALREADY OCCURRING...AND A FLOOD WATCH WILL REMAIN IN EFFECT TODAY. EMERGENCY MANAGEMENT AND SPOTTER GROUPS WILL PROBABLY NEED TO BE ACTIVATED LATER THIS MORNING AND THIS AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
Special weather statement, Nov 29, 3:51 PM CST, 10 minutes before
MSZ002>006-009-013>017-021>024-TNZ004-021-052>055-090>092-300000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 351 PM CST THU NOV 29 2001 ...TORNADO WATCH CANCELLED FOR PARTS OF NORTH MISSISSIPPI... THE THREAT OF SEVERE WEATHER HAS ENDED ACROSS NORTH MISSISSIPPI. TORNADO WATCH NUMBER 840 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES. IN MISSISSIPPI...ALCORN...TISHOMINGO...TIPPAH...BENTON...MARSHALL ...PRENTISS...UNION...LAFAYETTE...LEE...ITAWAMBA...PONTOTOC... YALOBUSHA...CALHOUN...MONROE... AND CHICKASAW. TORNADO WATCH NUMBER 841 THAT WAS ISSUED FOR PARTS OF WEST TENNESSEE REMAINS IN EFFECT UNTIL 6 PM. THE TORNADO WATCH REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES. IN TENNESSEE...CARROLL...HENRY...CHESTER...HARDEMAN...HARDIN... HENDERSON...MADISON...MCNAIRY...AND DECATUR.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 6:14 PM CST | Severe Thunderstorm Warning | MEG | Crockett, Haywood | 46 min |
| Nov 28, 6:49 PM CST | Severe Thunderstorm Warning | MEG | Madison | 41 min |
| Nov 28, 6:56 PM CST | Severe Thunderstorm Warning | MEG | Gibson, Weakley | 34 min |
| Nov 28, 7:27 PM CST | Flash Flood Warning | MEG | Weakley | 3 hr |
| Nov 28, 8:32 PM CST | Flash Flood Warning | MEG | Hardeman | 4 hr |
| Nov 29, 12:21 AM CST | Flash Flood Warning | MEG | Hardeman | 4 hr |
| Nov 29, 3:06 AM CST | Flash Flood Warning | MEG | Decatur | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.